Washington, 2014Debris Flow and Strong Wind in Washington, January 9 to 11, 2014
January 9 to 11, 2014 · NWS SEW · 3 events in 3 counties and zones
Strong wind knocked out power to nearly 90,000 customers in western Washington. A landslide blocked a road near Index, cutting off access to about 90 homeowners.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $402,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong wind knocked out power to nearly 90,000 customers in western Washington. A landslide blocked a road near Index, cutting off access to about 90 homeowners.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before the first event at Jan 9, 3:40 AM PST, 2 hours 20 minutes earlier.
Area forecast discussion, Jan 9, 3:40 AM PST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
340 AM PST THU JAN 9 2014
.SYNOPSIS...A STRONG WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA
THIS EVENING BRINGING HEAVY PRECIPITATION...RISING MOUNTAIN SNOW
LEVELS...AND WINDY CONDITIONS. LOCALLY HEAVY PRECIPITATION AND WINDY
CONDITIONS WILL CONTINUE SATURDAY AS A STRONG COLD FRONT MOVES
THROUGH THE AREA AND A DEEP LOW PRESSURE SYSTEM MOVES BY TO THE
NORTH. A WEAKER FRONTAL SYSTEM WILL BRING WET AND WINDY WEATHER TO
THE AREA ON SUNDAY THROUGH MONDAY.
&&
.SHORT TERM...WEATHER WILL REMAIN QUITE ACTIVE TODAY THROUGH THE
WEEKEND AS A SERIES OF RATHER STRONG FRONTAL SYSTEMS MOVE THROUGH
THE AREA.
THE FIRST FRONT THAT MOVED ACROSS THE AREA IS NOW IN EASTERN
WASHINGTON AND IS MOVING AWAY FROM THE AREA. PORTLAND TO BELLINGHAM
PRESSURE GRADIENTS POPPED UP OVER 9 MB BEHIND THIS FRONT AND
WESTERLY FLOW ALOFT IS INTERACTING WITH THE TERRAIN. THIS HAS
RESULTED IN SOME GALE FORCE WINDS EARLY THIS MORNING ON PUGET SOUND
AND WINDY CONDITIONS IN THE SEATTLE AREA. WINDS WILL DIMINISH IN A
FEW HOURS AS GRADIENTS RELAX. SHOWERS THIS MORNING ARE BANKED UP
AGAINST THE CASCADES AND ARE MOVING THROUGH THE SOUTH INTERIOR.
A MORE STEADY RAIN WILL BEGIN THIS AFTERNOON AS A DEVELOPING STRONG
WARM FRONT FROM THE NORTHERN CALIFORNIA OFFSHORE WATERS
NORTHWESTWARD INTO A DEEP LOW NEAR 50N 150W LIFTS NORTHEASTWARD. AS
ADVERTISED...THIS OFFSHORE SHORT WAVE TROUGH HAS PHASED WITH
TROPICAL FEATURES NORTHWEST AND EAST OF HAWAII...AND MOISTURE IS
GETTING ENTRAINED INTO THE WARM SECTOR OF THIS OFFSHORE FRONT AND
GETTING READY TO OVERRUN SOME COOLER AIR OVER THE PACIFIC NORTHWEST.
STRONG WARM AIR ADVECTION AND STRENGTHENING WINDS ALOFT WILL GIVE
INCREASING RAINFALL THIS EVENING AND WIND WILL BECOME HEAVY AT
TIMES. MESOSCALE MODELS CONTINUE TO SHOW UP 4-6 INCHES OF RAIN IN
THE OLYMPICS AND 3-5 IN THE CASCADES IN A 24 HOUR PERIOD ENDING
SATURDAY AFTERNOON - WITH MOST FALLING FROM LATE THIS AFTERNOON
THROUGH EARLY SATURDAY MORNING. IN ADDITION TO THE LOCALLY HEAVY
RAIN TONIGHT WILL BE WIND...ESPECIALLY ON THE COAST AND IN THE
ADMIRALTY INLET AREA AS 60 KT SW WINDS AT 2500 FEET INTERACT WITH
THE TERRAIN AND MIX DOWNWARD IN THE MOIST AND MORE UNSTABLE AIR
MASS. IN FACT...THE LATEST WRFGFS FROM THE UNIVERSITY OF WASHINGTON
SHOWS WINDS AS STRONG AS OR SLIGHTLY STRONGER TONIGHT THAN WITH THE
COLD FRONT SATURDAY OVER PORTIONS OF THE AREA.
THE STRONG COLD FRONT ASSOCIATED WITH THE INCOMING SYSTEM WILL SWEEP
ACROSS THE AREA SATURDAY MORNING. INCOMING 06Z MODELS ARE SLIGHTLY
FASTER WITH THE TIMING OF THE COLD FRONT. ANOTHER BURST OF STRONG
SOUTH WINDS...POSSIBLY DAMAGING ON THE COAST AND IN THE ADMIRALTY
INLET AREA...WILL ACCOMPANY THIS FRONT.
THE 00Z ECMWF AND THE 06Z GFS MODEL SOLUTIONS ARE A BIT WEAKER WITH
THE LOW THAT MOVES EASTWARD ALONG ABOUT 50N INTO NORTHERN VANCOUVER
ISLAND BEFORE GETTING TORN UP BY THE MOUNTAINS OF WESTERN BRITISH
COLUMBIA ON SATURDAY. BUT THE VARIOUS MODEL SOLUTIONS STILL BRING A
RATHER STRONG BENT BACK OCCLUSION THAT DEVELOPS TO THE SOUTH OF THIS
LOW THROUGH THE AREA SATURDAY AFTERNOON AND SATURDAY EVENING.
FOLLOWING THIS BENT-BACK FEATURE...STRONG ONSHORE FLOW WILL SLOWLY
RELAX. THE NAM12 SOLUTIONS AS WELL AS THE UW WRF SOLUTIONS SHOW A
STRONGER 984 MB LOW MOVING INTO SOUTHERN VANCOUVER ISLAND AND THIS
RESULTS IN STRONGER WEST WINDS ALONG THE COAST AND THROUGH THE
STRAIT OF JUAN DE FUCA.
GIVEN THAT WE ARE ABOUT 24 HOURS OUT FROM POTENTIAL FLOODING ON A
FEW FLOOD PRONE RIVERS...A FLOOD WATCH WAS ISSUED FOR LATE TONIGHT
INTO SATURDAY NIGHT FOR SKOKOMISH...KING...PIERCE...AND MASON
COUNTIES. A HIGH WIND WATCH WAS ISSUED FOR THE POTENTIAL OF DAMAGING
WIND IN THE ADMIRALTY INLET AREA...ESPECIALLY WHIDBEY ISLAND. A HIGH
WIND WATCH CONTINUES FOR THE COASTAL ZONES TONIGHT AND SATURDAY.
WINTER STORM WATCHES REMAIN IN EFFECT - FOR BOTH SNOW AND WIND - IN
THE CASCADES AND OLYMPICS LATE TONIGHT THROUGH SATURDAY NIGHT.
ANOTHER RATHER VIGOROUS FRONTAL SYSTEM WILL BRING WET AND WINDY
CONDITIONS TO THE AREA ON SUNDAY. BUT THIS FRONT IS EXPECTED TO BE
WEAKER THAN THE ONES THAT MOVE INLAND TONIGHT AND EARLY SATURDAY.
ALBRECHT
.LONG TERM...BROAD FLAT RIDGING WILL GRADUALLY DEVELOP ALONG 130W
MONDAY AND TUESDAY. THEN A WEAK SHORT WAVE TROUGH WILL MOVE OVER THE
TOP OF THIS FLAT RIDGE TUESDAY NIGHT OR SO GIVING AN INCREASE CHANCE
OF RAIN NORTH PART. THE RIDGE AMPLIFIES THU INTO POSSIBLY LATE IN
THE WEEK FOR A PERIOD OF DRY OFFSHORE FLOW. NO CHANGES WERE MADE TO
THE PREVIOUS LONG TERM FORECAST. ALBRECHT
&&
.HYDROLOGY...LATEST MESOSCALE FORECAST MODELS CONTINUE TO SHOW UP
4-6 INCHES OF RAIN IN THE OLYMPICS AND 3-5 IN THE CASCADES IN A 24
HOUR PERIOD ENDING SATURDAY AFTERNOON - WITH MOST FALLING FROM LATE
THIS AFTERNOON THROUGH EARLY SATURDAY MORNING WITH SNOW LEVELS UP TO
5000-7000 FEET. THIS AMOUNT OF WARM RAIN WOULD RESULT IN FLOODING ON
THE MORE FLOOD PRONE SKOKOMISH...STILLAGUAMISH...TOLT AND PUYALLUP
RIVERS AND STRONG RISES AND POSSIBLE FLOODING ON OTHER AREA RIVERS.
A FLOOD WATCH HAS BEEN ISSUED FOR LATER TONIGHT INTO SATURDAY FOR
MASON...SNOHOMISH...KING AND PIERCE COUNTIES AS A RESULT. SNOW
LEVELS RAPIDLY FALL TO 3000 FEET SATURDAY AFTERNOON AND 2000 FEET
SATURDAY NIGHT. WITH THE WARMING OCCURRING OVER A SHORT 12-18 HOUR
PERIOD...ANY FLOODING IS EXPECTED TO BE MINOR AT THIS TIME.
SNOW LEVELS WILL RISE AGAIN TO 4000 FEET SUNDAY AS ANOTHER WARM
FRONT MOVES ACROSS THE AREA. ANOTHER SHOT OF PRECIPITATION AS THE
SNOW LEVELS RISE SOMEWHAT WILL KEEP RIVERS RUNNING HIGH...BUT
RENEWED FLOODING IS LESS LIKELY AS PRECIPITATION AMOUNTS IN THE
COOLER AIR MASS WILL BE LOWER.
DRIER WEATHER WILL RETURN TO THE AREA MONDAY THROUGH NEXT WEEK WITH
ANY ADDITIONAL PRECIPITATION NOT EXPECTED TO BE HYDROLOGICALLY
SIGNIFICANT. ALBRECHT
&&
.AVIATION...MODERATE W-NW FLOW ALOFT OVER WRN WA TODAY...BECOMING
VERY STRONG SW FLOW ALOFT BEHIND A WARM FRONT THIS EVENING. A COLD
FRONT MOVES THROUGH WRN WA EARLY SATURDAY MORNING...FOLLOWED BY A
BENT-BACK OCCLUSION SATURDAY AFTERNOON AND EVENING. MOIST AT ALL
LEVELS AND STABLE...EXCEPT WEAKLY UNSTABLE ON SATURDAY WITH ISOLATED
THUNDERSTORMS POSSIBLE.
SHOWERS CONTINUE ACROSS THE AREA THIS MORNING WITH MAINLY MVFR CIGS.
THE CORRIDOR FROM ROUGHLY KBFI TO KPAE IS MOSTLY RAIN SHADOWED...BUT
THIS WILL CHANGE LATER TODAY AS RAIN FILLS IN. LITTLE IMPROVEMENT IN
CIGS THROUGH THE DAY WITH MORE WARM ADVECTION RAINFALL DEVELOPING
THROUGHOUT THE AREA LATER THIS MORNING AND THIS
AFTERNOON...MAINTAINING MVFR CONDITIONS. RAIN MAY BE HEAVY AT TIMES
WITH VIS 1-3SM AND IFR CIGS AT TIMES BETWEEN 00Z-06Z THIS EVENING.
WINDS INCREASE RAPIDLY BEHIND A WARM FRONT THIS EVENING WITH SLY
GUSTS TO 40-45 KT POSSIBLE AT THE SURFACE. WINDS WILL BE EQUALLY
STRONG AT TIMES ON SATURDAY AS A FRONT AND TRAILING SURFACE TROUGH
MOVE THROUGH.
KSEA...SW WIND 15-18 KT W/ GUSTS 30 KT...EASING TO S WIND 10-15 KT
AFTER 16Z. WINDS INCREASING SUBSTANTIALLY AFTER 06Z THIS EVENING TO
S AT 20-25 KT W/ GUSTS UP TO 40 KT. OCCASIONAL SHOWERS EARLY...THEN
STEADY RAIN DEVELOPING BY AFTERNOON. MVFR CIGS WILL DOMINATE THROUGH
TONIGHT WITH OCCASIONAL IFR CIGS POSSIBLE...ESPECIALLY THIS EVENING
WITH MODERATE TO HEAVY RAIN ASSOCIATED WITH THE WARM FRONT. DTM
&&
.MARINE...STRONG ONSHORE FLOW CONTINUES THIS MORNING WITH GALE FORCE
WINDS IN THE CENTRAL/E STRAIT. A DISTURBANCE MOVING THROUGH THE AREA
IS CAUSING SOME INCREASE IN SURFACE GRADIENTS...ESPECIALLY IN PUGET
SOUND WHICH IS GETTING SOME LOW-END GALES. MOST OF THE REMAINING
WATERS ARE EXPERIENCING SMALL CRAFT WINDS. PRESSURE GRADIENTS WILL
WEAKEN LATER THIS MORNING AND THIS AFTERNOON ALLOWING FOR A BRIEF
LULL IN WINDS.
A STRONG WARM FRONT WILL REACH THE COASTAL WATERS LATE THIS
AFTERNOON AND LIFT THROUGH THE INLAND WATERS THIS EVENING. THE COLD
FRONT WILL MOVE THROUGH THE WATERS EARLY SATURDAY MORNING...THEN THE
TRAILING STRONG BENT-BACK OCCLUSION WILL AFFECT THE AREA SATURDAY
AFTERNOON AND EVENING. THIS SYSTEM WILL PRODUCE WIDESPREAD HIGH-END
GALES ACROSS THE FORECAST AREA AT TIMES LATE THIS EVENING THROUGH
SATURDAY NIGHT. A GALE WATCH REMAINS IN EFFECT FOR ALL MARINE ZONES
FOR THIS EVENT.
SWELLS OF 15 TO 18 FT WILL BUILD TODAY. COMBINED SEAS WILL
EVENTUALLY REACH 26 TO 32 FT SATURDAY AFTERNOON AND SATURDAY NIGHT
WITH A DOMINANT PERIOD OF AROUND 18 SECONDS. ASTRONOMICAL TIDES ARE
NOT VERY HIGH...BUT THE SIZE AND ENERGY OF THE WAVES WILL PROBABLY
RESULT IN SOME COASTAL FLOODING IN OCEAN SHORES AND WESTPORT. A
COASTAL FLOOD WATCH REMAINS IN EFFECT.
A WEAKER FRONTAL SYSTEM WILL MOVE THROUGH THE AREA SUNDAY...AND HIGH
PRESSURE WILL BUILD OVER THE PACIFIC NORTHWEST MONDAY AND TUESDAY.
DTM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WATCH FOR THE NORTH AND CENTRAL COAST AND FOR THE
ADMIRALTY INLET AREA TONIGHT AND SATURDAY.
WINTER STORM WATCH FOR THE CASCADES AND OLYMPICS LATE TONIGHT
THROUGH SATURDAY NIGHT.
COASTAL FLOOD WATCH FOR THE NORTH AND CENTRAL COAST SATURDAY
AFTERNOON AND SATURDAY NIGHT.
FLOOD WATCH FOR MASON...SNOHOMISH...KING AND PIERCE COUNTIES
LATE TONIGHT THROUGH LATE SATURDAY NIGHT.
PZ...GALE WARNING IN EFFECT FOR THE CENTRAL AND EASTERN
STRAIT OF JUAN DE FUCA...AND PUGET SOUND.
SMALL CRAFT ADVISORY FOR THE COAST...CENTRAL AND EASTERN STRAIT
OF JUAN DE FUCA...ADMIRALTY INLET....AND THE NORTHERN
INLAND WATERS.
SMALL CRAFT ADVISORY GRAYS HARBOR FOR ROUGH BAR CONDITIONS.
GALE WATCH ALL WATERS BEGINNING THIS EVENING.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLIn the hours before
Special weather statement, Jan 9, 4:23 AM PST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
423 AM PST THU JAN 9 2014
WAZ001-503>519-100000-
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA-
ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
OLYMPICS-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST-
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
423 AM PST THU JAN 9 2014
...A STRONG FRONTAL SYSTEM AND DEEP LOW WILL PRODUCE A VARIETY OF
WEATHER HAZARDS ACROSS WESTERN WASHINGTON FRIDAY NIGHT THROUGH
SATURDAY NIGHT...
A DEEPENING LOW PRESSURE SYSTEM IN THE CENTRAL PACIFIC WILL RACE
EASTWARD AND MOVE ACROSS WESTERN WASHINGTON ON SATURDAY. THIS
STORM WILL BRING A VARIETY OF HAZARDOUS WEATHER CONDITIONS TO
WESTERN WASHINGTON FRIDAY NIGHT THROUGH LATE SATURDAY OR SATURDAY
NIGHT.
1. HEAVY PRECIPITATION WILL DEVELOP IN THE MOUNTAINS AHEAD OF A
WARM FRONT FRIDAY AFTERNOON AND FRIDAY EVENING. WHILE SNOW LEVELS
IN THE CENTRAL CASCADES AND OLYMPICS WILL QUICKLY RISE TO OVER
6000 FEET FRIDAY EVENING. SNOW LEVELS MAY STAY LOWER IN THE NORTH
CASCADES LATE FRIDAY NIGHT. IF THAT OCCURS...THERE IS A THREAT OF
HEAVY SNOWFALL AMOUNTS AT MOUNT BAKER AND IN THE NORTH CASCADES.
2. HEAVY RAINFALL WILL MOVE INTO THE LOWLANDS LATE FRIDAY
AFTERNOON AND CONTINUE THROUGH MIDDAY SATURDAY. 36-HOUR RAINFALL
AMOUNTS OF 5 OR 6 INCHES CAN BE EXPECTED BY SATURDAY AFTERNOON
ALONG THE WEST AND SOUTHWEST FACING OLYMPIC MOUNTAINS WHILE THE
CASCADES WILL LIKELY SEE RAINFALL AMOUNTS OF 3 TO 5 INCHES. THE
HEAVIEST RAINFALL WILL FALL LATE FRIDAY NIGHT INTO SATURDAY
MORNING. LOWER ELEVATIONS IN THE INTERIOR VALLEYS LIKE AROUND
SEATTLE MAY SEE UP TO 2 INCHES OF RAIN. THESE RAINFALL WILL
RESULT IN WATER PONDING ON ROADWAYS AND MAY CAUSE MINOR FLOODING
ON STREAMS AND MORE FLOOD PRONE RIVERS.
3. IT WILL GET QUITE WINDY FRIDAY NIGHT THROUGH SATURDAY WITH A
LOW PRESSURE SYSTEM MOVING INTO VANCOUVER ISLAND. BUT THE
STRONGEST WINDS WILL LIKELY BE SATURDAY AFTERNOON AS THE LOW MOVES
BY TO THE NORTH OF THE AREA. MOST LOCATIONS ACROSS WESTERN
WASHINGTON WILL SEE 20 TO 35 MPH WINDS WITH GUSTS TO 45 OR 50 MPH.
THERE IS SOME THREAT OF DAMAGING WINDS ALONG THE COAST AND IN
PORTIONS OF THE NORTH INTERIOR.
4. VERY STRONG WINDS WELL OFFSHORE WILL DEVELOP A HUGE WAVE TRAIN
THAT WILL DECAY ONTO THE COAST MIDDAY SATURDAY INTO SATURDAY
NIGHT. WAVE FORECAST MODELS INDICATE THAT ENERGETIC WAVES WELL
OVER 30 FEET MAY BE SEEN ON THE COAST MIDDAY SATURDAY AROUND HIGH
TIDE. ATMOSPHERIC PRESSURES WILL BE RATHER LOW...SO THERE IS SOME
THREAT OF COASTAL FLOODING IN LOW LYING COASTAL
COMMUNITIES...ESPECIALLY AROUND OCEAN SHORES AND WESTPORT...AND
POSSIBLY AROUND LA PUSH.
WHILE IT LOOKS LIKE IT WILL GET QUITE WET AND WINDY THIS
WEEKEND...THERE IS STILL QUITE A BIT OF UNCERTAINTY ON HOW STRONG
THE LOW WILL BE AND EXACTLY WHERE IT WILL TRACK. IF THE THREAT OF
HAZARDOUS WEATHER INCREASES...THE NATIONAL WEATHER SERVICE MAY
NEED TO ISSUE A VARIETY OF HAZARDOUS WEATHER WATCHES FOR PORTIONS
OF THE AREA.
PLEASE MONITOR LATEST BROADCASTS FOR WEATHER INFORMATION...OR
VISIT OUR WEB SITE AT WWW.WEATHER.GOV/SEATTLE.
ALBRECHT
Debris Flow, Snohomish
- When
- January 9, 6:00 AM PST to 6:05 AM PST
- Where
- Snohomish County, 2 mi SW of Index to 1 mi WSW of Index
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 47.800, -121.581
Scores of residents near Index remained without power and stranded by a massive landslide that blocks the access road to their homes and prevents emergency crews from reaching the area in Snohomish County.
Strong Wind, Seattle/Bremerton Area
- When
- January 11, 10:00 AM PST to 4:00 PM PST
- Where
- Seattle/Bremerton Area forecast zone
- Measured
- 49 kt (56 mph) measured gust
- Property damage
- $300,000
- Reported by
- Newspaper
About 30,000 people in the Seattle area were without power.
Strong Wind, Everett and Vicinity
- When
- January 11, 10:00 AM PST to 4:00 PM PST
- Where
- Everett and Vicinity forecast zone
- Measured
- 45 kt (52 mph) measured gust
- Property damage
- $100,000
- Reported by
- Newspaper
About 10,000 people in Snohomish county were without power.
- Debris Flow
- A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Florida, January 9 to 11, 20142 deaths · $500,000 · 1 event
- Cold in Illinois, January 9, 20141 death · 1 event
- Cold in Minnesota, January 9 to 10, 20141 death · 1 event
- Flooding in Florida, January 9, 2014$240,000 · 2 events
- Damaging Wind in Florida, January 9, 2014$150,000 · 70 kt wind · 1 event
- High Wind in Wyoming, January 9 to 13, 20141 injured · 69 kt wind · 33 events
- High Wind in Montana, January 9 to 11, 2014100 kt wind · 30 events
- Avalanche in Wyoming, January 9 to 10, 20143 injured · 3 events
- Winter Storm in Wyoming, January 9 to 11, 201410 events
- Winter Storm and Winter Weather in Colorado, January 9 to 11, 20149 events
- Winter Storm in Utah, January 9 to 10, 20143 events
- High Wind in California, January 9 to 10, 201457 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 492754, 492739, 492740.